Alert archive / California / Flash Flood Watches in 2016
Flash Flood Watch 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood watch at Mar 6, 2016, 5:16 AM PST for 11 counties in California. It took effect at Mar 6, 2016, 6:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2016, 5:16 AM PST (13:16 UTC)
- In effect from
- Mar 6, 2016, 6:00 PM PST
- Expired
- Mar 7, 2016, 4:00 AM PST
- In force
- 10 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Flood severity
- None
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 1.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035 WGUS66 KMTR 061316 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 516 AM PST SUN MAR 6 2016 ...MORE HEAVY RAIN LIKELY LATE TODAY AND TONIGHT... .THE NEXT PACIFIC WEATHER SYSTEM WILL BEGIN TO SPREAD WIDESPREAD RAIN ACROSS THE NORTH BAY BY LATE THIS AFTERNOON AND THEN ACROSS THE REMAINDER OF THE REGION FROM THIS EVENING THROUGH THE EARLY MORNING HOURS OF MONDAY. RAIN WILL LIKELY BE HEAVY AT TIMES STARTING THIS EVENING...AND THERE IS A POSSIBILITY OF ISOLATED THUNDERSTORMS. HEAVY RAIN LATE ON SATURDAY HAS SATURATED THE SOIL. THEREFORE...ADDITIONAL HEAVY RAIN WILL LEAD TO RAPID RISES ON RIVERS AND STREAMS BY THIS EVENING...CREATING FLOODING POTENTIAL. IN ADDITION...FLOODING OF LOW LYING AND POORLY DRAINED URBAN AREAS WILL BE POSSIBLE. ROCK SLIDES OR DEBRIS FLOWS ARE LIKELY IN AREAS OF STEEP TERRAIN. CAZ006-505>513-516>518-528>530-070200- /O.NEW.KMTR.FF.A.0006.160307T0200Z-160307T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 516 AM PST SUN MAR 6 2016 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A * FLASH FLOOD WATCH FOR THE ENTIRE SAN FRANCISCO BAY AREA AS WELL AS THE ENTIRE MONTEREY BAY AREA. * FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT * VERY HEAVY RAIN ON SATURDAY RESULTED IN MINOR FLOODING. THIS HEAVY RAIN ALSO SATURATED THE SOIL THROUGHOUT THE REGION. ADDITIONAL MODERATE TO HEAVY RAIN IS FORECAST FOR LATE SUNDAY AND SUNDAY NIGHT WHICH WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS AND COULD RESULT IN FLASH FLOODING. IN ADDITION...ROCK SLIDES AND DEBRIS FLOWS ARE LIKELY IN AREAS OF STEEP TERRAIN INCLUDING THE SANTA CRUZ MOUNTAINS AND ALONG THE BIG SUR COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF YOU ENCOUNTER A FLOODED ROADWAY...DO NOT ATTEMPT TO CROSS THE FLOODED AREA. ALWAYS REMEMBER...TURN AROUND DON'T DROWN. PLEASE MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
588 WGUS66 KMTR 062259 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 259 PM PST SUN MAR 6 2016 ...MORE HEAVY RAIN LIKELY LATE TODAY AND TONIGHT... .THE NEXT PACIFIC WEATHER SYSTEM WILL BEGIN TO SPREAD WIDESPREAD RAIN ACROSS THE NORTH BAY BY LATE THIS AFTERNOON AND THEN ACROSS THE REMAINDER OF THE REGION FROM THIS EVENING THROUGH THE EARLY MORNING HOURS OF MONDAY. RAIN WILL LIKELY BE HEAVY AT TIMES STARTING THIS EVENING...AND THERE IS A POSSIBILITY OF ISOLATED THUNDERSTORMS. HEAVY RAIN LATE ON SATURDAY HAS SATURATED THE SOIL. THEREFORE...ADDITIONAL HEAVY RAIN WILL LEAD TO RAPID RISES ON RIVERS AND STREAMS BY THIS EVENING...CREATING FLOODING POTENTIAL. IN ADDITION...FLOODING OF LOW LYING AND POORLY DRAINED URBAN AREAS WILL BE POSSIBLE. ROCK SLIDES OR DEBRIS FLOWS ARE LIKELY IN AREAS OF STEEP TERRAIN. CAZ006-505>513-516>518-528>530-071200- /O.CON.KMTR.FF.A.0006.160307T0200Z-160307T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 259 PM PST SUN MAR 6 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM PST THIS EVENING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * THE SAN FRANCISCO AND MONTEREY BAY REGION. * FROM 6 PM PST THIS EVENING THROUGH LATE TONIGHT * VERY HEAVY RAIN ON SATURDAY RESULTED IN MINOR FLOODING. THIS HEAVY RAIN ALSO SATURATED THE SOIL THROUGHOUT THE REGION. ADDITIONAL MODERATE TO HEAVY RAIN IS FORECAST FOR THE EVENING AND TONIGHT WHICH WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS AND COULD RESULT IN FLASH FLOODING. IN ADDITION... ROCK SLIDES AND DEBRIS FLOWS ARE LIKELY IN AREAS OF STEEP TERRAIN INCLUDING THE SANTA CRUZ MOUNTAINS AND ALONG THE BIG SUR COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF YOU ENCOUNTER A FLOODED ROADWAY...DO NOT ATTEMPT TO CROSS THE FLOODED AREA. ALWAYS REMEMBER...TURN AROUND DON'T DROWN. PLEASE MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
828 WGUS66 KMTR 071143 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO CA 343 AM PST MON MAR 7 2016 CAZ006-505>513-516>518-528>530-071245- /O.EXP.KMTR.FF.A.0006.000000T0000Z-160307T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 343 AM PST MON MAR 7 2016 ...FLASH FLOOD WATCH WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THE WEATHER SYSTEM THAT PRODUCED MODERATE TO LOCALLY HEAVY RAIN LATE SUNDAY AND SUNDAY NIGHT IS CURRENTLY MOVING OUT OF THE AREA. RAIN RATES HAVE BEEN DECREASING SINCE MIDNIGHT AND RAINFALL IS MOSTLY LIGHT AT THE PRESENT TIME. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO INCREASE ONCE AGAIN BY MID MORNING. THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN WHICH WILL RESULT IN PONDING ON ROADWAYS. HOWEVER...PROLONGED PERIODS OF HEAVY RAIN WHICH COULD RESULT IN FLASH FLOODING IS NOT EXPECTED TO OCCUR. THEREFORE...THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 4 AM PST. SHOWERS WILL TAPER OFF THIS AFTERNOON AND MOSTLY END BY THIS EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Mar 6, 4:22 AM PST, 54 minutes earlier.
Area forecast discussion, Mar 6, 4:22 AM PST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
422 AM PST SUN MAR 6 2016
...POSSIBLE HEAVY RAIN LATE TODAY AND TONIGHT ALONG WITH STRONG
AND GUSTY WINDS...
.SYNOPSIS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
FORECAST TO CONTINUE THROUGH MUCH OF TODAY. THE NEXT WEATHER
SYSTEM WILL PRODUCE GUSTY WINDS...WIDESPREAD SHOWERS...AND
ISOLATED THUNDERSTORMS FROM LATER TODAY INTO TONIGHT. RAIN COULD
BE HEAVY AT TIMES AND RENEWED FLOODING IS POSSIBLE. SHOWERS WILL
TAPER OFF BY LATE MONDAY. TUESDAY AND WEDNESDAY LOOK DRY FOR MOST
OF THE REGION...ALTHOUGH RAIN CHANCES WILL CONTINUE IN THE NORTH
BAY. RAIN CHANCES WILL THEN SPREAD SOUTH ACROSS ALL OF THE
FORECAST AREA BY LATE THURSDAY.
&&
.DISCUSSION...AS OF 4:05 AM PST SUNDAY...THE POTENT STORM SYSTEM
THAT BLASTED THROUGH OUR AREA LATE YESTERDAY AFTERNOON AND EVENING
PRODUCED VERY HEAVY RAIN AND FLOODING...ALONG WITH STRONG AND
GUSTY WINDS. THAT SYSTEM HAS MOVED OFF TO OUR EAST AND WE ARE
CURRENTLY IN THE UNSTABLE POST-FRONTAL ENVIRONMENT WITH WIDELY
SCATTERED SHOWERS TRACKING ACROSS OUR AREA. ISOLATED LIGHTNING
STRIKES HAVE BEEN DETECTED TO OUR NORTH AND WEST AND
THUNDERSTORMS WILL REMAIN A POSSIBILITY THROUGH THE DAY TODAY.
RIVER LEVELS HAVE SUBSIDED AND THE FLOODING THREAT HAS EASED...FOR
THE TIME BEING.
THE NEXT SYSTEM IS CURRENTLY ABOUT 500 MILES WEST OF THE NORTHERN
CALIFORNIA COAST...MOVING RAPIDLY TO THE EAST. THIS SYSTEM IS
FORECAST TO CONTINUE TRACKING EAST AND WILL BEGIN TO SPREAD
WIDESPREAD RAINFALL ONTO THE NORTHERN CALIFORNIA COAST BY MID
AFTERNOON. THE SYSTEM WILL THEN DIG TO THE SOUTHEAST DOWN THE
CALIFORNIA COAST FROM LATE THIS AFTERNOON THROUGH
TONIGHT...SPREADING MODERATE TO LOCALLY HEAVY RAINFALL ACROSS OUR
REGION ONCE AGAIN. THIS INCOMING SYSTEM WILL ALSO CONTAIN AN
IMPRESSIVE AMOUNT OF INSTABILITY WITH THE NAM FORECASTING CAPE
VALUES IN EXCESS OF 1500 J/KG NEAR OUR COAST BY ABOUT MIDNIGHT
TONIGHT. HAVE THEREFORE ADDED THUNDERSTORM CHANCES INTO THE
FORECAST FOR TONIGHT. THIS INCOMING SYSTEM WILL NOT HAVE AS MUCH
MOISTURE TO WORK WITH COMPARED TO THE ONE THAT JUST MOVED
THROUGH...AND SO RAINFALL AMOUNTS ARE PROJECTED TO BE LESS
IMPRESSIVE. HOWEVER...THIS SYSTEM WILL BEGIN WITH SATURATED SOILS
AND STREAMS AND CREEKS THAT WON'T HAVE TIME TO FULLY SUBSIDE.
PLUS...THE CONVECTIVE NATURE OF THIS INCOMING SYSTEM MEANS WE
COULD SEE SHORT-DURATION BURSTS OF VERY HEAVY RAINFALL...STARTING
LATE THIS AFTERNOON IN THE NORTH BAY AND SPREADING SOUTH THROUGH
THE EVENING AND OVERNIGHT. THUS...THERE IS A GOOD POTENTIAL FOR
RENEWED FLOODING STARTING THIS EVENING AND CONTINUING OVERNIGHT.
THEREFORE...A FLASH FLOOD WATCH WILL BE ISSUED FOR OUR ENTIRE
FORECAST AREA STARING AT 6 PM THIS EVENING AND CONTINUING THROUGH
4 AM PST MONDAY.
IN ADDITION...STRONG AND GUSTY WINDS WILL DEVELOP BY LATE THIS
AFTERNOON AND CONTINUE THROUGH MUCH OF TONIGHT. A WIND ADVISORY
WILL ALSO BE ISSUED.
SHOWERS AND ISOLATED THUNDERSTORMS WILL TAPER OFF FROM NORTH TO
SOUTH ON MONDAY AFTERNOON AND MOSTLY END BY MONDAY EVENING AS THE
SYSTEM SINKS WELL TO OUR SOUTH. A SHORTWAVE RIDGE WILL BUILD OVER
CALIFORNIA MONDAY NIGHT INTO TUESDAY WHICH WILL KEEP AT LEAST THE
SOUTHERN TWO THIRDS OF OUR FORECAST AREA DRY. HOWEVER...A PLUME
OF MOISTURE RIDING OVER THE RIDGE WILL COMBINE WITH WARM ADVECTION
TO PRODUCE RAIN ACROSS AT LEAST PORTIONS OF THE NORTH BAY TUESDAY
NIGHT INTO EARLY WEDNESDAY. THAT MOISTURE PLUME IS THEN FORECAST
TO LIFT NORTH LATE WEDNESDAY BEFORE SAGGING GRADUALLY SOUTH FROM
WEDNESDAY NIGHT THROUGH THE END OF THE WORK WEEK. SOME AREAS
ACROSS NORTHERN CALIFORNIA COULD SEE SOME VERY LARGE RAIN TOTALS
DURING THE SECOND HALF OF THE WEEK...DEPENDING ON HOW SLOWLY THE
FRONTAL BOUNDARY SAGS TO THE SOUTH.
THE LONGER RANGE MODELS KEEP A VERY ACTIVE WEATHER PATTERN GOING
THROUGH AT LEAST NEXT WEEKEND.
&&
.AVIATION...AS OF 04:15 AM PST SUNDAY...STORM SYSTEM PUSHED
THROUGH EARLIER TONIGHT LEAVING VFR CONDITIONS IN ITS WAKE.
EXPECTING MOSTLY VFR CONDITIONS EARLY TODAY. THERE IS A CHC FOR A
PASSING SHOWER THROUGH THIS AFTERNOON...BUT CONF IS LOW. THE NEXT
SYSTEM WILL BEGIN TO IMPACT THE REGION LATER THIS AFTERNOON AS
WINDS INCREASE. PRECIP WILL RETURN AFTER 00Z FOR KSTS AND 03-06Z
FOR ALL OTHER TERMINALS. A PERIOD OF MODERATE TO HEAVY RAIN WILL
BE POSS EARLY MONDAY WITH LOWERED VSBY/CIGS. ADDITIONALLY...MODEL
GUIDANCE HAS RATHER IMPRESSIVE TSTORM CHC AT TERMINAL
LOCATIONS...BUT CONF IS NOT HIGH ENOUGH TO INCLUDE IN THE TAFS.
WILL HAVE TO KEEP AN EYE ON THIS. OVERALL CONF IS MODERATE.
VICINITY OF KSFO...VFR COND WITH CIGS IN THE 3-4K FT RANGE WITH A
PASSING SHOWER OR TWO. WINDS INCREASE OUT OF THE SW LATER THIS
AFTERNOON WITH GUST 35 KT OR GREATER AFTER 23Z. AN AIRPORT WEATHER
WARNING HAS BEEN ISSUED FOR GUSTY WINDS 23-09Z TONIGHT.
SFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS WITH CIGS 3-4K FT
RANGE. SAME AS UP NORTH...CIGS AND PRECIP RETURN LATER TONIGHT
WITH INCREASING SOUTHERLY WINDS.
&&
.BEACHES...AS OF 04:17 AM PST SUNDAY...A HIGH SURF ADVISORY
REMAINS IN EFFECT THROUGH TUESDAY MORNING. LATEST BUOY REPORTS 11
TO 13 FT WITH A PERIOD OF 13/14 SEC. WESTERLY SWELL WILL BUILD
THROUGH THE DAY AND IS STILL EXPECT TO PEAK TONIGHT THROUGH EARLY
MONDAY. MOST COASTAL LOCATION REMAIN SOLIDLY IN THE HIGH SURF ADV
CRITERIA...BUT LATEST MODELS SUGGEST A FEW SPOT NORTH OF THE
GOLDEN GATE WILL BE BORDERLINE HIGH SURF WARNING. SINCE IT IS
BORDERLINE...WILL LEAVE THE ADV AS IS FOR NOW. EITHER
WAY...CONDITIONS ALONG THE COAST WILL BECOME RATHER ROUGH LATER
TODAY THROUGH TUESDAY MORNING.
&&
.MARINE...AS OF 04:09 AM PST SUNDAY...BREEZY WEST TO SOUTHWEST
WINDS WILL PREVAIL OVER THE COASTAL WATERS TODAY. WINDS WILL
INCREASE LATER THIS AFTERNOON AS ANOTHER STORM SYSTEM MOVES
THROUGH THE REGION. GUSTY NORTHERLY FLOW WILL DEVELOP BEHIND THE
STORM SYSTEM ON MONDAY. WESTERLY SWELLS WILL INCREASE SUNDAY AND
SUNDAY NIGHT PEAKING ON MONDAY BEFORE SUBSIDING TUESDAY. THE
COMBINATION OF GUSTY WINDS AND BUILDING SWELL WILL PRODUCE
HAZARDOUS CONDITIONS. MARINERS ARE URGED TO USE CAUTION.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...HIGH SURF ADVISORY...ENTIRE COAST FROM SONOMA COUNTY
SOUTH TO MONTEREY COUNTY.
SCA...MRY BAY
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR
SCA...SF BAY UNTIL 3 PM
GLW...SF BAY FROM 3 PM
&&
PUBLIC FORECAST: DYKEMA
AVIATION: MM
MARINE: MM
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Mar 5, 8:46 AM PST, 20 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 846 AM PST SAT MAR 5 2016 CAZ006-505>513-516>518-528>530-061300- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 846 AM PST SAT MAR 5 2016 ...HEAVY RAIN WITH GUSTY WINDS FORECAST FOR SATURDAY... ...MORE RAIN EXPECTED NEXT WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY REGION. .FROM NOW THROUGH FRIDAY... A SERIES OF SYSTEMS WILL MOVE THROUGH OUR REGION. RIGHT NOW THE MAIN AREAS OF CONCERN ARE: * WINDS: A WIND ADVISORY IS IN EFFECT FOR ALL LOCATIONS THIS AFTERNOON AND EVENING. WINDS WILL PICK UP THROUGH THE DAY ON SATURDAY AS A STRONG COLD FRONT MOVES TO THE SAN FRANCISCO AND MONTEREY BAY REGION. MANY LOCATIONS COULD SEE GUSTS TO NEAR 40 MPH WITH SOME HIGHER ELEVATION SPOTS EXCEEDING 50 MPH. * RAIN: MULTIPLE ROUNDS OF RAIN ARE FORECAST WITH THE GREATEST AMOUNTS EXPECTED FOR THIS AFTERNOON TO TONIGHT ALONG WITH SUNDAY EVENING INTO MONDAY MORNING. MINOR URBAN AND SMALL STREAM FLOODING WILL BE LIKELY. IN ADDITION, THE HEAVY RAIN COULD LEAD TO LOCAL DEBRIS FLOWS WHICH MAY CLOSE SOME ROADS. OF PARTICULAR CONCERN IS HIGHWAY 1 ALONG THE BIG SUR COAST FOR BOTH SYSTEMS. A FLASH FLOOD WATCH IS IN EFFECT FROM 2 PM TO 10 PM FOR OUR ENTIRE REGION TODAY. * BEACHES: A HIGH SURF ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM TUESDAY FOR 17 TO 19 FOOT WAVES AT 14 SECONDS. ADDITION RAINFALL IS EXPECTED TO OCCUR THROUGHOUT NEXT WEEK WITH THE GREATEST AMOUNTS SLATED FOR THE SECOND HALF OF THE WEEK.
In the hours before
Local storm report, Mar 5, 11:38 PM PST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1138 PM PST SAT MAR 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM NON-TSTM WND GST MT. DIABLO RAWS 37.88N 121.91W
03/05/2016 M88.00 MPH CONTRA COSTA CA MESONET
0528 PM NON-TSTM WND GST ROSE PEAK RAWS 37.50N 121.74W
03/05/2016 M65.00 MPH ALAMEDA CA MESONET
0632 PM NON-TSTM WND GST LOS GATOS RAWS 37.20N 121.95W
03/05/2016 M68.00 MPH SANTA CLARA CA MESONET
0818 PM NON-TSTM WND GST 5 WSW BURLINGAME 37.56N 122.44W
03/05/2016 M64.00 MPH SAN MATEO CA MESONET
0907 PM NON-TSTM WND GST HERNANDEZ RAWS 36.38N 120.86W
03/05/2016 M62.00 MPH SAN BENITO CA MESONET
&&
MMEHLELocal storm report, Mar 6, 12:01 AM PST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1201 AM PST SUN MAR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM FLOOD 3 S SONOMA 38.25N 122.45W
03/05/2016 SONOMA CA DEPT OF HIGHWAYS
CA-121AND CA-12 IN SCHELLVILLE. ALL LANES BLOCKED DUE TO
FLOODING.
&&
MMEHLELocal storm report, Mar 6, 12:05 AM PST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1205 AM PST SUN MAR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM FLOOD 2 W ROHNERT PARK 38.35N 122.74W
03/05/2016 SONOMA CA LAW ENFORCEMENT
FLOODING ON ROADWAY STOPPING TRAFFIC.
&&
MMEHLELocal storm report, Mar 6, 12:08 AM PST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1208 AM PST SUN MAR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM FLOOD 1 SSW SALINAS 36.67N 121.64W
03/05/2016 MONTEREY CA LAW ENFORCEMENT
SB HWY 101 FLOODING BOTH LANES.
1159 PM FLOOD 3 E GILROY 37.01N 121.52W
03/05/2016 SANTA CLARA CA LAW ENFORCEMENT
ROADWAY FLOODING.
&&
MMEHLELocal storm report, Mar 6, 1:26 AM PST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
126 AM PST SUN MAR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM DEBRIS FLOW 3 SE BIG SUR VILLAGE 36.24N 121.78W
03/06/2016 MONTEREY CA LAW ENFORCEMENT
TREE AND MUD COVERING BOTH LANES NEAR SR 1 AND SYCAMORE
CANYON RD.
&&
MMEHLELocal storm report, Mar 6, 2:38 AM PST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
238 AM PST SUN MAR 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 AM DEBRIS FLOW 3 NNW PRUNEDALE 36.84N 121.68W
03/06/2016 MONTEREY CA LAW ENFORCEMENT
MUD SLIDE OVER ROAD CAUSED TRAFFIC ACCIDENT.
0223 AM DEBRIS FLOW 2 SSW LEXINGTON HILLS 37.14N 121.98W
03/06/2016 SANTA CRUZ CA LAW ENFORCEMENT
MUD COVERING SLOW LANE ON HWY 17
&&
MMEHLEThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:17 PM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 6 hr |
| Mar 5, 9:07 PM PST | Small Craft Advisory | MTR | 54 hr | |
| Mar 5, 9:59 PM PST | Flash Flood Warning | MTR | Napa | 3 hr |
| Mar 5, 10:14 PM PST | Flash Flood Watch | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 4 more | 5 hr |
| Mar 5, 10:27 PM PST | Flash Flood Warning | MTR | Santa Cruz | 4 hr |
| Mar 5, 10:41 PM PST | Flash Flood Warning | MTR | Alameda | 4 hr |
| Mar 5, 10:50 PM PST | Flash Flood Warning | MTR | Sonoma | 4 hr |
| Mar 5, 11:46 PM PST | Flash Flood Warning | MTR | Santa Cruz | 3 hr |
| Mar 6, 12:12 AM PST | Flash Flood Warning | MTR | Santa Cruz | 108 min |
| Mar 6, 2:24 AM PST | Gale Warning | MTR | 23 hr | |
| Mar 6, 2:24 AM PST | Small Craft Advisory | MTR | 13 hr | |
| Mar 6, 4:57 AM PST | Wind Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 23 hr |
Nearby
Flash Flood Watches in California, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.